Get your Health question answered in 3 easy steps

141 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Started constipation and abdominal pain after taking vicodin. Is this normal?

Answered by
Dr.
Dr. Aparna Kohli

General & Family Physician

Practicing since :2009

Answered : 983 Questions

default
Posted on Thu, 13 Dec 2012 in Digestion and Bowels
Question: I saw my doctor last Sunday. My wisdom teeth are coming in, I was given Vicodin for the pain, Amoxicillin for the abscess in my mouth, and they found I have high blood pressure do they started me on Lisinopril. I haven't had a Bowel Movement since the beginning of the week which I figured was from the Vicodin, I took a laxative today and after a few hours had a BM, but I saw what I can only describe as bits of flesh or raw ground beef in my stool. It was not painful, but have had a little abdominal pain which seems to be from gas as I've been a little gassy. I'm 30yr male.
doctor
Answered by Dr. Aparna Kohli 5 hours later
Hi,
Thanks for sharing your concern with us.
You're right that the constipation could have been due to Vicodin but we need to make sure that your fiber intake ( in terms of whole grains, fruits and vegetables) and water intake was fine throughout the period.
as far as the reddish material in the stools is concerned, it could be something that you have eaten or a simple change in the color and texture of stools which is seen when you do not pass stools for several days.
The abdominal pain could be contributed by the constipation.
What we need to do here is probably switch you to another pain killer. You could try Tablet Aspirin 1 tablet 3-4 times daily with food. Since this is going to Also, take plenty of fruits, vegetables and water.
If this recurs, you would need to see your physician for an examination. We may need some investigations like colonoscopy to follow up.
Hope that helps
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,   ,   ,   ,  
Medical Procedures
Medical Topics

Recent questions on  Aspirin

doctor1 MD

Hi, I am 55 years old Indian. Suffered and survived a heart attack in year 2000. Angiogram was done and about 30 % of LAD was blocked. Doctor advised not to do stenting, only on medications and was advice to take care diet and exercise. Currently on tab enalapril and aspirin. Missed heart beat is worrying me. Pls advice

doctor1 MD

Hi, it has been a week now since I donated blood and there is terrible bruising along the side and right above where they placed the needle. There is also a stiff tightening pain as I move my arm that goes from my elbow up towards my shoulder. I ve taken aspirin and ibuprofen occasionally to try and ease the pain but nothing has helped. I even tried icing it on and off the first few days after, which was recommended by our American Red Cross donation center. Should I be concerned?

doctor1 MD

Hi Doc

I am a male, 68yo, widower, Chinese (not from China). I lead an active sex life.....I have sex at least twice a week sometimes with different women (not prostitute). For the last 1 month, 5 out of 10 times that I have sex...I couldn't ejaculate although the sensation of ejaculation were there. I have Type 1 Diabetes..I inject 52mg of insulin everyday plus captoril and simvastatin. I also consume 80mg of Aspirin everyday for the last 20 years.



My question is.....Is there any kind of medication\drug that I can take so that I can ejaculate each time I have sex.



Thank you.

James Kee

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...I had a stent put in about 6 weeks ago and was put on a daily regimen of plavex and a 325 mg aspirin..Beginning yesterday morning each time I urinate I shoot out first a red blood clot..I went to see a doctor today and he told me to continue with the plavex but to stop taking the aspirin..He thought the bleeding would cease in a day or two..What's you thoughts on this?

doctor1 MD

I have strep throat . I started amoxicillin yesterday, but it seems the swelling in my throat is worse. Is this to be expected? How soon should the medication kick in?

doctor1 MD

I have had a pain under my right shoulder blade for about 8 hours. I've taken aspirin and put heat on it no relief

doctor1 MD

6 days ago my lips swelled up and my eyes swelled shut I had prednisone and it took 40mg to get it down. It came back in about 12 hours and took more prednisone and I had hives on my neck , under arms and in the groin. Went to a doctor and he...